Oklahoma, 2012

Hail and Damaging Wind in Oklahoma, April 28 to 29, 2012

April 28 to 29, 2012 · NWS OUN · 24 events in 8 counties and zones

Several thunderstorms developed just after sunset on April 28 along and near a stationary front from southwest to northeast Oklahoma. The most significant storms were supercells which affected central Oklahoma between 9:30pm and midnight.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Several thunderstorms developed just after sunset on April 28 along and near a stationary front from southwest to northeast Oklahoma. The most significant storms were supercells which affected central Oklahoma between 9:30pm and midnight. The first and most intense supercell tracked from near Weatherford to El Reno to Oklahoma City, yielding numerous reports of half dollar to golfball size hail. Another tracked just south of the first path, from near Cordell to El Reno, with a few 1.00 hail reports. A third supercell tracked from near Watonga to Perry with reports of 1.00 hail. By 1:00am on April 29, the storms had largely merged into a complex that moved northeast through the overnight hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 28, 8:12 PM CST, 34 minutes earlier.

Area forecast discussion, Apr 28, 8:12 PM CST, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
912 PM CDT SAT APR 28 2012

.UPDATE...
STORMS HAVE FINALLY BEGUN TO DEVELOP IN FA. SHOWERS AND
THUNDERSTORMS EXPECTED TO INCREASE OVERNIGHT AS THE LLJ
STRENGTHENS...ESPECIALLY ACROSS PARTS OF NORTHERN AND CENTRAL
OK... NORTH OF THE STATIONARY FRONT THAT WILL LIFT NORTH AS A WARM
FRONT OVERNIGHT. SOME OF THE STORMS COULD BECOME SEVERE PRODUCING
LARGE HAIL AND STRONG WIND GUSTS. HAVE MADE SOME ADJUSTMENTS TO
THE POPS/WX GRIDS AND TWEAKED HOURLY GRIDS TO SHOW CURRENT TRENDS.
WILL SEND UPDATES SHORTLY.

MAXWELL
&&

.PREV DISCUSSION... /ISSUED 615 PM CDT SAT APR 28 2012/

AVIATION...
FRONTAL BOUNDARY STALLED FROM SW TO NE ACROSS N TX AND OK. EXPECT
SCT TSTMS TO DEVELOP IN THE VICNITY OF THE BOUNDARY THIS EVENING AND
CONTINUE INTO THE NIGHT. WILL GO WITH PREVAILING OR TEMPO TSRA FROM
CNTRAL OK SWD THIS EVENING AND THEN OVER NRN OK SITES LATER TONIGHT
AS LOW LEVEL JET INTERACTS WITH FRONTAL BOUNDARY AND STORMS DEVELOP
FARTHER NORTH. GENLY IFR CONDITIONS EXPECTED TOWARD SUNRISE...WITH
SCT SHOWERS/TSTMS MAINLY IN NRN OK AT THAT TIME. MOST SITES EXPECTED
TO IMPROVE TO MVFR/VFR BY SUNDAY AFTERNOON.

PREV DISCUSSION... /ISSUED 237 PM CDT SAT APR 28 2012/

DISCUSSION...
EXPECT TO SEE CONVECTION DEVELOP LATE THIS AFTN ALONG WEAK SFC
BOUNDARY ACROSS SOUTHWEST INTO CENTRAL SECTIONS OF OKLAHOMA AND
WESTERN NORTH TEXAS. THIS WILL BE THE BEGINNING OF AN ACTIVE FEW
DAYS ACROSS THE AREA AS LONGWAVE TROUGH MOVES THROUGH THE CENTRAL
PART OF THE COUNTRY AND RESIDUAL BOUNDARIES ACT AS FOCI FOR
ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY.

FOR LATE TODAY INTO TONIGHT... ABUNDANT LOW LEVEL MOISTURE AND
COOLING MID LEVEL TEMPS WILL RESULT IN A VERY UNSTABLE AIRMASS.
THIS WILL COMBINE WITH ADEQUATE WIND FIELDS TO SUPPORT SEVERE
THUNDERSTORM DEVELOPMENT NEAR AND NORTH OF THE SFC BOUNDARY.
INITIALLY COULD SEE A SMALL WINDOW OF OPPORTUNITY FOR A TORNADO OR
TWO... HOWEVER AS WE MOVE INTO THE EVENING HOURS STORMS ARE
EXPECTED TO BECOME MORE ELEVATED AND POSE MAINLY A LARGE HAIL
THREAT. THERE WILL BE TRANSITION TO MORE OF A HEAVY RAIN THREAT
OVERNIGHT ACROSS NORTHERN HALF OF OKLAHOMA AS SFC/ELEVATED
BOUNDARY LIFTS BACK TO THE NORTH.

LIKELY WE WILL SEE ANOTHER ROUND OF STORMS DEVELOP SUNDAY AFTN
AND SUNDAY NIGHT AS ANOTHER MID LEVEL DISTURBANCE MOVES THROUGH
THE LONGER WAVE TROUGH. THIS IS EXPECTED TO MAINLY AFFECT NORTHERN
HALF OF OKLAHOMA... SEVERE WEATHER WILL REMAIN POSSIBLE... AGAIN
WITH MAINLY LARGE HAIL AND ADDITIONAL HEAVY RAIN POTENTIAL.

RAIN CHANCES BEGIN TO DECREASE AFTER MONDAY WITH WARM AND MUGGY
CONDITIONS EXPECTED THROUGH MUCH OF NEXT WEEK. HOWEVER... MODELS
DO KEEP DRYLINE LOCATION NEAR WESTERN BORDER OF OKLAHOMA DURING
AFTN HOURS AND WITH SOME FLOW IN MID LEVELS CAN NOT COMPLETELY
RULE OUT A STORM OR TWO DURING THE LATE AFTN HOURS THROUGH THE
WEEK. MODELS ARE SHOWING ANOTHER FRONT SLIDING SOUTH INTO THE AREA
BY LATTER PART OF THE WEEK WITH POSSIBLY ANOTHER CHANCE OF MORE
WIDESPREAD SHOWERS AND THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  65  77  63  81 /  50  50  60  30
HOBART OK         61  76  62  82 /  50  50  70  30
WICHITA FALLS TX  65  78  64  85 /  40  20  50  20
GAGE OK           51  76  58  84 /  70  70  70  30
PONCA CITY OK     62  76  63  77 /  70  70  70  30
DURANT OK         65  79  64  80 /  20  20  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

25/02
Hazardous weather outlook, Apr 28, 7:41 PM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
841 PM CDT SAT APR 28 2012

OKZ004>048-050>052-TXZ083>090-291000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
841 PM CDT SAT APR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...REST OF TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS MUCH
OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA INCLUDES ALL OF WESTERN NORTH TEXAS AND THAT
PORTION OF OKLAHOMA NORTHWEST OF A LINE FROM ARDMORE TO ADA TO
HOLDENVILLE.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH EARLY
SUNDAY MORNING.

IMPACTS...
HAIL TO THE SIZE OF TENNIS BALLS AND WIND GUSTS TO 70 MPH. VERY
HEAVY RAIN WILL ALSO BE A CONCERN OVERNIGHT.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH SUNDAY
MORNING.

DISCUSSION...
A STATIONARY SURFACE FRONT EXTENDING ACROSS CENTRAL AND SOUTHWESTERN
OKLAHOMA THIS EVENING WILL BEGIN TO LIFT NORTH LATER TONIGHT. A CAP
IN PLACE OVER THE REGION HAS HAMPERED THUNDERSTORM DEVELOPMENT EARLY
THIS EVENING. HOWEVER... LIFT IS EXPECTED TO INCREASE DURING THE
LATTER HALF OF THE EVENING AND OVERNIGHT AS THE LOW LEVEL JET
STRENGTHENS. THIS WILL LEAD TO SCATTERED TO WIDESPREAD SHOWERS AND
THUNDERSTORMS... ESPECIALLY IN AREAS NORTH OF THE FRONT ACROSS PARTS
OF CENTRAL AND NORTHERN OKLAHOMA. THESE THUNDERSTORMS WILL LIKELY BE
ELEVATED. HOWEVER... ENOUGH INSTABILITY IS EXPECTED TO EXIST OVER
THE REGION FOR SOME OF THE STORMS TO BECOME STRONG TO SEVERE. LARGE
HAIL AND STRONG WIND GUSTS WILL BE THE MAIN CONCERNS WITH ANY SEVERE
STORM.

THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO SUNDAY
MORNING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY APR 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.

OTHER HAZARDOUS WEATHER...
VERY HEAVY RAIN AND TRAINING OF THUNDERSTORMS WILL BE POSSIBLE
OVERNIGHT INTO SUNDAY MORNING. THIS COULD LEAD TO FLOODING...
ESPECIALLY IN LOW-LYING AND FLOOD PRONE AREAS. THE BEST CHANCE
FOR LOCALIZED FLOODING WILL BE IN PARTS OF CENTRAL AND NORTHERN
OKLAHOMA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE LIKELY AGAIN ON SUNDAY AND THE CHANCE OF
SEVERE THUNDERSTORMS WILL PERSIST. ALTHOUGH THE COVERAGE OF SHOWERS
AND STORMS WILL DECREASE ON MONDAY... THERE WILL AGAIN BE A RISK OF
SEVERE THUNDERSTORMS.

OTHER HAZARDOUS WEATHER...
WITH WIDESPREAD RAIN EXPECTED AND STORMS PRODUCING LOCALLY HEAVY
RAINFALL... SOME FLOODING WILL BE POSSIBLE SUNDAY AND MONDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SUNDAY.

AUSTIN/MAXWELL

In the hours before

Special weather statement, Apr 28, 5:21 PM CST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
621 PM CDT SAT APR 28 2012

TXZ085-086-088-282345-
BAYLOR TX-WICHITA TX-WILBARGER TX-
621 PM CDT SAT APR 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAYLOR...WEST
CENTRAL WICHITA AND WILBARGER COUNTIES UNTIL 645 PM CDT...

AT 621 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAKE KEMP...
MOVING NORTH AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3375 9930 3419 9917 3406 9880 3367 9905
TIME...MOT...LOC 2321Z 202DEG 17KT 3378 9915

AUSTIN
Special weather statement, Apr 28, 7:42 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
842 PM CDT SAT APR 28 2012

OKZ016-017-022-023-290215-
CUSTER OK-BLAINE OK-CADDO OK-WASHITA OK-
842 PM CDT SAT APR 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER...
SOUTHWESTERN BLAINE...NORTHWESTERN CADDO AND NORTHEASTERN WASHITA
COUNTIES UNTIL 915 PM CDT...

AT 833 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CORN...
MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
WEATHERFORD...HINTON...HYDRO...CORN AND COLONY.

LAT...LON 3575 9849 3541 9832 3529 9876 3544 9887
TIME...MOT...LOC 0133Z 240DEG 49KT 3538 9881
Special weather statement, Apr 28, 8:09 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
909 PM CDT SAT APR 28 2012

TXZ083>085-087-088-290245-
BAYLOR TX-WILBARGER TX-HARDEMAN TX-FOARD TX-KNOX TX-
909 PM CDT SAT APR 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAYLOR...
WILBARGER...SOUTHEASTERN HARDEMAN...FOARD AND KNOX COUNTIES UNTIL
945 PM CDT...

AT 905 PM CDT...STRONG THUNDERSTORMS WERE LOCATED NEAR
GILLILAND AND 10 MILES NORTHWEST OF TRUSCOTT...MOVING NORTHEAST AT
35 MPH. THESE STORMS WILL PRODUCE HAIL UP TO ONE-HALF INCH IN
DIAMETER AND WIND GUSTS TO 40 MPH.

LOCATIONS IMPACTED INCLUDE...
CROWELL...MARGARET...THALIA...GILLILAND...TRUSCOTT AND RAYLAND.

LAT...LON 3413 9969 3419 9959 3388 9901 3385 9900
      3358 9972 3376 9999 3383 9999 3384 10004
      3385 10005
TIME...MOT...LOC 0205Z 240DEG 49KT 3367 9974
Special weather statement, Apr 28, 8:14 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE NORMAN OK914 PM
CDT SAT APR 28 2012

OKZ016>019-023-024-290245-
LOGAN OK-CUSTER OK-BLAINE OK-KINGFISHER OK-CADDO OK-CANADIAN OK-
914 PM CDT SAT APR 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LOGAN...
SOUTHEASTERN CUSTER...SOUTH CENTRAL BLAINE...KINGFISHER...
NORTHWESTERN CADDO AND NORTHWESTERN CANADIAN COUNTIES UNTIL 945 PM
CDT...

AT 912 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HYDRO...
MOVING NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
KINGFISHER...GEARY...OKARCHE...HYDRO...CASHION...CALUMET...
CIMARRON CITY...BRIDGEPORT AND CEDAR VALLEY.

LAT...LON 3584 9752 3539 9860 3542 9863 3546 9862
      3547 9866 3554 9871 3607 9769
TIME...MOT...LOC 0212Z 248DEG 18KT 3550 9859
Special weather statement, Apr 28, 8:25 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
925 PM CDT SAT APR 28 2012

OKZ022-290300-
WASHITA OK-
925 PM CDT SAT APR 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR WASHITA COUNTY UNTIL 1000 PM
CDT...

AT 922 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROCKY...
MOVING NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
CORDELL...CORN...CLOUD CHIEF AND COWDEN.

LAT...LON 3546 9882 3525 9863 3512 9903 3526 9915
TIME...MOT...LOC 0222Z 237DEG 20KT 3522 9903
Special weather statement, Apr 28, 8:38 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE NORMAN OK938 PM
CDT SAT APR 28 2012

TXZ083>085-290315-
WILBARGER TX-HARDEMAN TX-FOARD TX-
938 PM CDT SAT APR 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR WILBARGER...SOUTHEASTERN
HARDEMAN AND FOARD COUNTIES UNTIL 1015 PM CDT...

AT 933 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 8 MILES SOUTH OF
THALIA AND 5 MILES NORTH OF TRUSCOTT...MOVING NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
VERNON...CROWELL...CHILLICOTHE...MEDICINE MOUND...GRAYBACK...
LOCKETT...MARGARET...THALIA AND RAYLAND.

LAT...LON 3432 9949 3400 9905 3383 9940 3383 9947
      3380 9948 3379 9950 3388 10002
TIME...MOT...LOC 0233Z 223DEG 37KT 3387 9956

The radar

The Norman radar (KTLX), 99 km away, was scanning. The volume nearest the first event began at 02:47 UTC.

Open the radar archive at this moment

Event by event

23 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Caddo

When
April 28, 8:46 PM CST
Where
Caddo County, Hinton
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
35.470, -98.360

Hail, Caddo

When
April 28, 8:48 PM CST
Where
Caddo County, 1 mi NE of Hinton
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
35.480, -98.347

Hail, Canadian

When
April 28, 9:30 PM CST
Where
Canadian County, 2 mi SE of El Reno
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
35.510, -97.935

Hail, Canadian

When
April 28, 9:50 PM CST
Where
Canadian County, 4 mi SSE of Piedmont
Measured
0.88 in hail
Reported by
Public
Coordinates
35.587, -97.723

The hail was reported in the Surry Hills addition. The report was relayed via Twitter.

Hail, Oklahoma

When
April 28, 9:55 PM CST to 10:00 PM CST
Where
Oklahoma County, 3 mi NNW of Bethany
Measured
1 in hail
Reported by
Public
Coordinates
35.550, -97.660

Hail, Garfield

When
April 28, 10:00 PM CST
Where
Garfield County, 4 mi SSW of Drummond
Measured
1.75 in hail
Reported by
Public
Coordinates
36.246, -98.067

Hail, Caddo

When
April 28, 10:00 PM CST
Where
Caddo County, 1 mi N of Lookeba
Measured
1 in hail
Reported by
Public
Coordinates
35.374, -98.360

Hail, Oklahoma

When
April 28, 10:15 PM CST
Where
Oklahoma County, 5 mi N of Bethany
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
35.582, -97.640

Hail, Beckham

When
April 28, 10:15 PM CST
Where
Beckham County, Erick
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
35.210, -99.870

Hail, Beckham

When
April 28, 10:20 PM CST
Where
Beckham County, Erick
Measured
0.88 in hail
Reported by
COOP Observer
Coordinates
35.210, -99.870

Hail, Caddo

When
April 28, 10:20 PM CST
Where
Caddo County, 8 mi NE of Lookeba
Measured
1 in hail
Reported by
Public
Coordinates
35.442, -98.260

Hail, Oklahoma

When
April 28, 10:21 PM CST
Where
Oklahoma County, 7 mi N of Bethany
Measured
1 in hail
Reported by
Public
Coordinates
35.611, -97.640

Hail, Oklahoma

When
April 28, 10:26 PM CST
Where
Oklahoma County, 6 mi WSW of Edmond
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.617, -97.579

Hail, Garfield

When
April 28, 10:32 PM CST
Where
Garfield County, 4 mi ENE of Lahoma
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.412, -98.024

Hail, Garfield

When
April 28, 10:58 PM CST
Where
Garfield County, 3 mi ENE of Hillsdale
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.577, -97.940

Hail, Beckham

When
April 28, 11:02 PM CST
Where
Beckham County, Sayre
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.300, -99.640

Hail, Lincoln

When
April 28, 11:04 PM CST
Where
Lincoln County, 3 mi NW of Chandler
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
35.741, -96.918

The hail was reported at Chandler Lake.

Hail, Garfield

When
April 28, 11:19 PM CST
Where
Garfield County, Douglas
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.260, -97.670

Hail, Beckham

When
April 28, 11:27 PM CST
Where
Beckham County, Sayre
Measured
1 in hail
Reported by
COOP Observer
Coordinates
35.300, -99.640

Thunderstorm Wind, Lincoln

When
April 28, 11:53 PM CST
Where
Lincoln County, Tryon
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.870, -96.960

No damage occurred with the wind gust.

Hail, Lincoln

When
April 28, 11:58 PM CST
Where
Lincoln County, Tryon
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
35.870, -96.960

Hail, Payne

When
April 29, 12:30 AM CST
Where
Payne County, Cushing
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
35.980, -96.760

Hail, Payne

When
April 29, 1:05 AM CST to 1:15 AM CST
Where
Payne County, 6 mi S of Stillwater
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.033, -97.060

Hail, Kingfisher

When
April 29, 6:27 AM CST
Where
Kingfisher County, Kingfisher
Measured
0.75 in hail
Reported by
Public
Coordinates
35.860, -97.930

The hail report was relayed via Twitter.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, April 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 378876, 378877, 378878, 378879, 378898, 378895, 378896, 378880, 378897, 378881, 378882, 378883, 378884, 378885, 378886, 378887, 378888, 378889, 378890, 378891, 378892, 378899, 378893, 378894.